My MIL in November wrote on my Caring Bridge site and said: “Michele–My heart goes out to you and you are truly in my prayers. I know the journey is very difficult. May the love and caring of your friends and family sustain you.”

When someone says “You are truly in my prayers” I think they are liars. Why would you say “truly”? My MIL is like that, all this language that means nothing, added words for no reason. I find it barbaric and passive-aggressive.

I have a wig. A lot of people that I meet know I am in chemo, for five weeks now, but they think I shouldn’t have lost my hair. On Day 12 after Round One of chemo my hair started to come out in chunks. I brushed my hair and my brush was full of hair. The wig makes my head hot and itchy. In public I am constantly adjusting it and scratching my head. A breast cancer survivor, in a book I read, said that she wore a wig for others, not herself. I have noticed that is spot on! 

I also didn’t realize how warm my hair really kept my head, but as Sarah said, “You had like three pounds of hair…” Which is hysterical to think about and made me laugh, but she was accurate. Out-and-about I wear the wig. In the house, since I’m in bed a lot from being fatigued, I wear a small cap that someone knit and I found at MN Oncology. I love it! It keeps my head at a perfect temperature, and while I may look a bit strange, Mimi, Zack and Jon said I look fine. 

Through it all, messages like these, not my MILs, were what kept me marching forward. “Hello Beautiful! Keep up the fight! You have a lot of people like myself that love you dearly. As you know I am constantly praying for you and that God renew Jon’s strength everyday to be the best supporter a wife could ever have! See you soon. Big hugs.” My London GF just wrote several sentences, but her positivity buoyed me up. I felt good.

Chemo was Friday 20 December 2013. Bloom switched me to Neupogen, which is a shot given daily for five (5) days. It is similar to Neulasta. I have not had a migraine from these daily shots. I have shingles, attributed to chemo or stress. Becky said that my stress level is very high because of what is happening in my life, so this is not uncommon. You play in to your own stress, so now I have to work on being more Zen. I’ve been reading Rabbi Rami as I’ve laid bed-ridden with a 103.9F temperature this week. It was awful, this fever, and both Jon and I were in a high state of panic, scared I would end up in hospital. The fever has now broke, but I have been unable to do things that bring me joy.  

Next week is the last week of Adriamycin and Cytoxan. Then five days of Neupogen shots. Around mid-Januray I start a 12-week regimen of Taxol, which is given every week. 

Our holiday was sad. While cancer certainly put a damper on Christmas, lots of friends dropped off gifts. I was not much of a hostess because I was so ill and bed-ridden. But no family members contacted us, or sent cards, and we checked our phones. It saddens me to admit that most people are completely and utterly self-centered during the holidays, and these people are FAMILY! Thanks to those of you who dropped off food, gifts, and cards. It is all very much appreciated! My friends are a great support network. Thanks for being there for us.

With the bills coming in and no money to pay for any of them, I was ported to PayItForward.com and Angel Foundation.

I finally took the time to tell my exes about cancer and potential death. Gregg said: “Missy – oh so bummed to hear about this. Can’t believe this is happening to such a crazy dear girl – you are simply one of the best people I have ever known. I know you have categorized your self as in the “screwed” group – but if anyone can kick this, you can. I am available for anything you need. Love you and best to Jon.”

I’m ending on that note because from Gregg, calling me a crazy dear girl is the height of a compliment.

 

Leave a Reply

Your email address will not be published. Required fields are marked *